Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

How long to wait post-procedure to stop meds/who to talk to?

christiecchristie Posts: 28
edited 06/11/2012 - 8:41 AM in Pain Management
Hi! I hope this is the right forum to post these questions. 12 days ago I had 4 FJI's to try to resolve my chronic pain. Before the procedure I was on a 50mcg fent patch every 72 hours w/5mg percs for b/t pain. Since the local anesthesia wore off, I have had some of the worst pain in my back (while still taking same dose of meds). Then the pain seemed to be calming down a few days ago so I left my patch on for another day (total 96 hours). BIG mistake. Now I'm back to the same pain and frustration as I had before the injections. Did I not wait long enough for the injections to take effect?

If you've had an FJI or ESI or something along those lines, how did you figure out if they worked or not? Is it too soon to call my PM doc and tell him what's going on?

I'd appreciate any and all advice!

Thank you for reading.



  • I'm not familiar with this so can't help.
    I am thinking maybe contacting your doctor is a good idea. The one thing I found is that even if you have to wait for a call back, the doctor typically is the best choice if you are concerned.

  • Anesthetic should have been combined with the steroid for the injections. So, if there was nominal benefit even the first day, the suggestion is that the target was not the primary pain generator. If there is an extended minor/slight/limited diminution of pain, the injection probably hit a minor contributor to the pain generation, but you need to still consider probable multiple sources and multiple targets or treatment regimens needed. If you get substantial relief, some patients are fortunate enough to benefit up to a year.
Sign In or Register to comment.